MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06850-U
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "sheath folded in on itself.Accordion style".Additional information states that to continue therapy, another iab c atheter was inserted.The second catheter was inserted into the same insertion site.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).Additional information from the customer states that " the iab failed to unfurl".An additional complaint has been created to capture this malfunction.Associated mdr# 3010532612-2024-00911.Returned for investigation was an 8.5fr sheath w/sidearm & dilator assembly from an insertion kit for a 50cc 8fr ultraflex intra-aortic balloon catheter (iabc).The sample was returned in a ups shipping box and was in a sealed bio-hazard bag.Upon return, the 8.5fr teflon sheath extrusion was noted buckled near the sheath tip; the location of the buckling was at approximate 1.4cm-1.6cm from the sheath tip.The sheath hub and tip appeared typical; no other damage was noted to the sheath.The dilator tip and hub appeared typical with no damage noted.Dried blood was noted within the sheath/dilator.The dilator was removed from the sheath without difficulty.The dilator was aspi-rated and flushed successfully; some blood was noted.The 8.5fr teflon sheath with sidearm was aspirated and flushed successfully; some blood was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of "sheath folded in" is confirmed.During the investigation, the sheath body was found buckled near the sheath tip.No other damage was noted to the sheath.Based on a re-view of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the buckled sheath.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20383294
Report Number3010532612-2024-00825
Device Sequence Number8066111
Product Code DSP
UDI-Device Identifier10801902144192
UDI-Public(01)10801902144192(11)230921(17)250831(10)18F23J0043(21)
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberIAB-06850-U
Device Lot Number18F23J0043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown